North Carolina, 2015High Wind in North Carolina, February 14 to 15, 2015
February 14 to 15, 2015 · NWS RNK · 4 events in 4 counties and zones
A very strong Arctic cold front plunged southward through the region during the afternoon and evening of the 14th. Very strong northwest winds of 25 to 40 mph with gusts of 50 to 62 mph were noted across much of the region behind the front.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $16,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very strong Arctic cold front plunged southward through the region during the afternoon and evening of the 14th. Very strong northwest winds of 25 to 40 mph with gusts of 50 to 62 mph were noted across much of the region behind the front. These strong winds blew down dozens of trees and power lines across the region. Numerous power outages were observed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 14, 4:43 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Feb 14, 4:43 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EST SAT FEB 14 2015
.SYNOPSIS...
A STRONG ARCTIC FRONT WILL CROSS THE REGION THIS EVENING.
AN ARCTIC BLAST OF VERY COLD AIR WILL POUR INTO THE AREA BEHIND
THE FRONT YEILDING DANGEROUS WIND CHILLS FOR LATER TONIGHT
AND SUNDAY. WINDY CONDITIONS WILL OCCUR REGIONWIDE. MOUNTAIN SNOW
SHOWERS AND FLURRIES MAY RESULT IN SOME LIGHT ACCUMULATIONS OF
SNOW ACROSS THE HIGHER TERRAIN OF THE APPALACHIANS TONIGHT. A
BETTER CHANCE FOR ACCUMULATING SNOW IS POSSIBLE EARLY NEXT WEEK.
AN AREA OF LOW PRESSURE IS EXPECTED TO MOVE ALONG THE GULF COAST
AND THEN MOVE UP THE COAST DURING THE MONDAY-WEDNESDAY TIME FRAME.
YET ANOTHER ARCTIC BLAST OF BITTER COLD WILL FOLLOW THIS SYSTEM
FOR THE LATER HALF OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
AS OF 300 PM EST SATURDAY...
AN ARCTIC COLD FRONT EXTENDED FROM WESTERN PENNSYLVANIA SOUTHWEST
INTO EASTERN TENNESSEE. IT WAS PROGRESSING QUICKLY TO THE EAST WITH
AN AREA OF SNOW SHOWERS ALONG AND JUST AHEAD OF IT. SOME OF THE
HEAVIER SNOW SHOWERS REACHED BLUEFIELD WV AROUND 230 PM...AND THE
COVERAGE OF MODERATE SNOW WAS EXPANDING ACROSS THE WESTERN PORTION
OF THE FORECAST AREA CURRENTLY. OUR FORECAST WILL CONTINUE TO BE ONE
WITH A LOT OF HEADLINES ADDRESSING MULTIPLE WEATHER CONCERNS.
WE FIRST HAVE THE CONCERN OF MEASURABLE SNOW AS THE ARCTIC FRONT
MOVES INTO THE WESTERN PARTS OF THE AREA...AND THEN A CONTINUATION
OF MEASURABLE UPSLOPE SNOWFALL IN THE WAKE OF THE FRONT...FUELED BY
VERY STRONG NORTHWEST WINDS. AT THIS POINT...ONLY WESTERN GREENBRIER
COUNTY LOOKS TO RECEIVE ENOUGH MEASURABLE SNOWFALL TO REACH OUR
SNOWFALL TOTAL THRESHOLD FOR AN ADVISORY. HOWEVER...THE OTHER
COUNTIES WITHIN THE ADVISORY WILL CONTINUE AS SUCH GIVEN THE
POTENTIAL FOR A GENEROUS AMOUNT OF BLOWING SNOW WITH THE MEASURABLE
SNOW THAT DOES FALL. LOWERED VISIBILITIES ARE EXPECTED...ALONG WITH
DRIFTING OF SNOW ACROSS ANY ROAD SURFACE THAT IS INITIALLY CLEARED OF
SNOW.
NEXT WE WILL HAVE THE CONCERN OF BOTH WIND ADVISORY AND HIGH WIND
WARNING GUSTS IN THE WAKE OF THE FRONT AS IT PROGRESSES THROUGH THE
REGION...AND FOR MUCH OF THE NIGHT AS STRONG COLD AIR ADVECTION ON
50-55 KT 850 MB WINDS ROLL A DENSITY CURRENT ACROSS THE RIDGE LINES
WITH GOOD CROSS BARRIER FLOW. GUSTS OF 60 TO 65 MPH WILL BE POSSIBLE
ALONG THE HIGHEST RIDGE LINES OF THE BLUE RIDGE. EVEN SOUTHSIDE
VIRGINIA IS EXPECTED TO EXPERIENCE GUSTS APPROACHING 45 TO 50 MPH
LATER THIS EVENING. OUR CURRENT CONFIGURATION AND TIMING OF THE WIND
ADVISORIES AND HIGH WIND WARNINGS LOOK GOOD AND WILL MAKE LITTLE IF
ANY CHANGE TO THE WORDING.
DELAYED BEHIND THE ONSET OF THE STRONGEST WINDS BY ABOUT SIX HOURS
WILL BE VERY FRIGID WIND CHILLS. WE ARE STILL ADVERTISING VALUES IN
THE 20 TO 30 BELOW ZERO RANGE ALONG AND WEST OF THE CREST OF THE
BLUE RIDGE LATE TONIGHT THROUGH EARLY SUNDAY MORNING. OF
COURSE...THERE WILL BE A PERIOD OF TIME PRIOR TO THE LOWEST WIND
CHILLS WHERE THE AREA WILL TRANSITION THROUGH WIND CHILL ADVISORY
CONDITIONS AS WELL. ACROSS THE PIEDMONT OF VA...WIND CHILL ADVISORY
LEVELS OF 5 TO 10 BELOW ARE EXPECTED LATE TONIGHT INTO EARLY SUNDAY
MORNING. THE NORTH CAROLINA PIEDMONT LOOKS TO BE A BIT ABOVE WIND
CHILL ADVISORY LEVELS WITH READINGS AROUND ZERO.
LOW TEMPERATURES TONIGHT WILL RANGE FROM ZERO TO FIVE BELOW ZERO
ACROSS SOUTHEAST WEST VIRGINIA...SINGLE DIGITS OVER THE MOUNTAINS OF
SOUTHWEST VIRGINIA AND NORTHWEST NORTH CAROLINA...AND ROUGHLY 8 TO 13
ABOVE ZERO ACROSS THE PIEDMONT REGION OF VIRGINIA AND NORTH CAROLINA.
DURING THE DAY SUNDAY...WIND SPEEDS AND GUSTS WILL GRADUALLY
DECREASE. WITH THE DECREASING WINDS...AND SLOWLY RISING
TEMPERATURES...WIND CHILL READINGS WILL SLOWLY BE ON THE RISE. OUR
CURRENT WIND CHILL WARNINGS AND ADVISORIES EXPIRE AT NOON TOMORROW.
WE WILL LIKELY NEED TO TRANSITION MOST OF THE WIND CHILL WARNING
AREA TO A WIND CHILL ADVISORY AREA AND CARRY THAT THROUGH THE
AFTERNOON AND INTO MONDAY NIGHT. WE WILL HAVE A BETTER SENSE ON WHAT
AREAS AND FOR HOW LONG OF A PERIOD OF TIME TO DO THAT LATER TONIGHT
OR TOMORROW...RATHER THAN COMMIT TO A SOLID SOLUTION AT THIS POINT
IN TIME. THIS LIKELIHOOD WILL BE MENTIONED IN OUR NEXT WINTER
WEATHER MESSAGE AND HAZARDOUS WEATHER OUTLOOK UPDATES. HIGHS
TOMORROW WILL RANGE FROM THE SINGLE DIGITS OVER SOUTHEAST WEST
VIRGINIA...AROUND 10 TO 20 ACROSS THE MOUNTAINS OF SOUTHWEST
VIRGINIA AND NORTHWEST NORTH CAROLINA...TO THE LOW TO MID 20S ACROSS
THE PIEDMONT OF NORTH CAROLINA AND VIRGINIA.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 400 PM SATURDAY...
WIND CHILLS WILL LIKELY BE A RESIDUAL PROBLEM SUNDAY NIGHT. IN
SPITE OF DIMINISHING WINDS...THE BITTER COLD WILL STILL COMBINE
WITH THE WIND TO PRODUCE VALUES BELOW ZERO...JUST NOT AS EXTREME
AS SUNDAY MORNING. HIGH PRESSURE WILL EVENTUALLY HAVE ITS
WAY...PASSING OVERHEAD LATE SUNDAY NIGHT...WINDS COMPLETELY
DIMINISHING FOR MONDAY. MODELS SHOW A 1035 MB SURFACE HIGH PARKED
OVER THE NORTHERN MID ATLANTIC EARLY MONDAY...SO SINGLE DIGIT
TEMPERATURES A GOOD POSSIBILITY FOR YOUR WAKE-UP HOUR ON MONDAY.
ONCE WE GET PAST THE BITTER COLD OUR ATTENTION WILL QUICKLY TURN
TOWARD A WEATHER SYSTEM THAT WILL BE EVOLVING ACROSS THE DEEP
SOUTH. AN AREA OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER EAST
TEXAS MONDAY...THEN MOVE EAST ALONG THE GULF COAST BEFORE TURNING
NORTHWARD ALONG THE MID ATLANTIC COAST TUESDAY. MODELS HAVE BEEN
VERY FIDGITY ABOUT THE EXACT TRACK AND POLEWARD DEPTH OF MOISTURE.
THIS INCONSISTENCY HAS LED TO LOWER THAN AVERAGE CONFIDENCE WITH
RESPECT TO WHAT MAY HAPPEN HERE IN THE CENTRAL APPALACHIANS DURING
THE MONDAY-WEDNESDAY TIME FRAME... I.E. WILL IT SNOW OR DO NOTHING
AT ALL.
BASED ON THE MODEL CONCENSUS TODAY...IT LOOKS LIKE THERE
WILL BE A SIGNIFICANT PUSH OF WARM AIR ADVECTION THAT WILL TRY TO
MOVE NORTH FROM THE GULF OF MEXICO INTO THE TENNESSEE VALLEY ON
MONDAY. THIS MOISTURE IS PROGGED TO FALL AS SNOW FROM TENNESSEE
INTO THE MOUNTAINS OF NORTH CAROLINA. THE QUESTION IS HOW FAR
NORTH THE MOISTURE WILL INTRUDE INTO THE BITTER COLD AIRMASS
BEFORE SUCCOMING TO EVAPORATION BEFORE REACHING THE GROUND.
ATTM...MODELS INSIST AREAS ALONG AND SOUTH OF INTERSTATE 40 WILL
HAVE THE BEST CHANCE FOR MEASUABLE PRECIPITATION. AS YOU GET NORTH
OF INTERSTATE 40 AND ESPECIALLY INTO VA/WV...THE CONFIDENCE GOES
DOWN. AS SUCH...OUR CURRENT FORECAST WILL REFLECT THESE
UNCERTAINTIES...WITH PROBABILITIES OF 50 PERCENT OR GREATER
RESERVED FOR AREAS ALONG AND SOUTH OF THE VA/NC BORDER...THEN
GRADUALLY DECREASING AS YOU HEAD NORTH INTO VA/WV. RUNNING THE QPF
PROVIDED BY HPC USING A 10:1 FOR SNOW TO LIQUID RATIO YEILDED
SOME MODEST SNOWFALL AMOUNTS ACROSS OUR SOUTHERN CWA....
SUGGESTING 2 TO 4 INCHES OF SNOW ALONG THE NORTH CAROLINA
BORDER...GOING UP AS YOU HEAD SOUTH TOWARD I-40...AND GOING DOWN
AS YOU HEAD NORTH OF HIGHWAY 58. THESE NUMBERS CAN EASILY GO UP OR
DOWN PENDING THE TRACK OF THE STORM...BUT THIS IS THE BEST
PROBABALISTIC FORECAST BASED ON THE DATA AVAILIBLE. AS A RULE OF
THUMB...THE HIGHEST SNOWFALL WILL GENERALLY OCCUR WHERE 850MB
TEMPRATURES RANGE FROM M2 TO M5 DEG C. ATTM...THIS CORRIDOR IS
PROGGED ALONG THE I-40.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 400 PM EST SATURDAY...
AS LOW PRESSURE TRACKS NORTHEAST OFF THE NEW ENGLAND COAST WEDNESDAY
MORNING...A REINFORCING COLD FRONT WILL SWEEP EAST ACROSS OUR
REGION. GUSTY NORTHWEST WINDS WILL CREATE UPSLOPE SNOW SHOWERS AND
SNOW FLURRIES IN THE WESTERN MOUNTAINS WEDNESDAY. HIGH TEMPERATURES
WEDNESDAY WILL RANGE FROM THE MID TEENS IN THE NORTHWEST MOUNTAINS
TO THE LOWER 30S IN THE SOUTHEAST. A WEAK SHORTWAVE WILL ROTATE
AROUND THE BASE OF THE UPPER TROUGH WEDNESDAY NIGHT WITH CLOUDS AND
SNOW SHOWERS. LOW TEMPERATURES WILL BE VERY COLD FROM THE SINGLE
DIGITS BELOW ZERO IN THE NORTHWEST MOUNTAINS TO AROUND 10 DEGREES IN
THE PIEDMONT. THE COMBINATION OF WIND AND TEMPERATURES WILL PRODUCE
WIND CHILLS BELOW ZERO. THE BASE OF THE UPPER 500MB TROUGH SLOWLY
SLIDE EAST ON THURSDAY. AN UPPER LEVEL SHORTWAVE MAY BRING ANOTHER
ROUND OF LIGHT SNOW TO THE MOUNTAINS AS IT TRACKS OVER THE SOUTHERN
APPALACHIANS THURSDAY. COLD ON THURSDAY WITH HIGH TEMPERATURES FROM
THE SINGLE DIGITS IN THE NORTHWEST MOUNTAINS TO THE MID 20S IN THE
PIEDMONT. HIGH PRESSURE WILL BUILD EAST ACROSS THE REGION THURSDAY
NIGHT INTO FRIDAY. VERY COLD THURSDAY NIGHT WITH LOWS FROM MINUS 5
IN NORTHWEST GREENBRIER COUNTY TO AROUND 10 DEGREES ALONG THE
SOUTHERN BLUE RIDGE MOUNTAINS. THE HIGH CENTER WILL SLIDE EAST
FRIDAY INTO FRIDAY NIGHT. HIGH TEMPERATURES ON FRIDAY WILL BE WARMER
THAN THURSDAY WITH READINGS FROM THE LOWER 20S IN THE MOUNTAINS TO
THE MID 30S IN THE PIEDMONT. MOISTURE INCREASES FROM THE WEST
FRIDAY NIGHT INTO SATURDAY AS LOW PRESSURE AND ASSOCIATED FRONTAL
SYSTEM APPROACHES. PLACED SOME LIGHT POPS FOR SNOW FRIDAY NIGHT WITH
LOW TEMPERATURES VARYING FROM THE LOWER TEENS IN THE WEST TO THE
LOWER 20S IN THE EAST. ANOTHER FRONTAL SYSTEM ARRIVE SATURDAY INTO
SUNDAY WITH CHANCE FOR PRECIPITATION. TEMPERATURES PROFILES
INDICATED A SNOW AND RAIN MIXTURE CHANGING TO SNOW. TOO EARLY TO PIN
POINT ANY DETAILS ON THIS SYSTEM. KEEP YOUR WINTER GEAR READY
BECAUSE TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
AS OF 1245 PM EST SATURDAY...
CONFIDENCE LEVEL HIGH THROUGH SUNDAY NIGHT.
A STRONG ARCTIC FRONT IS STILL APPROACHING THE AREA FROM THE WEST.
IN ADVANCE OF THIS FRONT...SOUTHWEST WINDS WILL INCREASE THROUGH
THE REMAINDER OF THE AFTERNOON...SO THAT SURFACE GUSTS ACROSS THE
MOUNTAINS WILL BE AROUND 35 TO 40 KTS AT SOME OF THE HIGHER
ELEVATIONS. ACROSS THE NC/VA PIEDMONT...15 TO 25 KTS WILL BECOME
COMMON. THE ARCTIC FRONT IS EXPECTED TO CROSS THE AREA BETWEEN
ROUGHLY 23Z-03Z/6PM-10PM. ANTICIPATE AN ABRUPT WIND SHIFT
NORTHWEST WITH GUSTS INCREASING INTO THE 40 TO 55 KT RANGE ACROSS
THE MOUNTAINS AND 30 TO 40 KT RANGE ACROSS THE NC/VA PIEDMONT.
UPSLOPE SNOW SHOWERS WILL ACCOMPANY THE FRONT FROM SOUTHEAST
WV...SOUTH INTO THE NORTHERN MOUNTAINS OF NC. MEASURABLE SNOW AND
BLOWING SNOW IS ANTICIPATED HERE. DOWNSTREAM OF THE CREST OF THE
BLUE RIDGE...TEMPERATURES MAY BE WARM ENOUGH STILL FOR A MIX OF
RAIN AND SNOW SHOWERS AS THE FRONT TRAVERSES THAT AREA.
MVFR CIGS AND SNOW SHOWERS WILL CONTINUE ACROSS THE PREFERRED
UPSLOPE AREAS TONIGHT...AND DECREASE IN COVERAGE DURING THE DAY
SUNDAY WHILE FLIGHT LEVELS IMPROVE. WINDS WILL REMAIN VERY GUSTY
INTO SUNDAY MORNING BEFORE STARTING TO DECREASE SLIGHTLY BY
NOONTIME.
WINDS WILL CONTINUE TO SUBSIDE HEADING INTO SUNDAY NIGHT
CONFIDENCE IS LOW REGARDING SPECIFICS IN THE WEATHER PATTERN MONDAY
INTO WEDNESDAY.
THERE IS A POTENTIAL FOR A WINTRY SYSTEM TO CLIP MAINLY NORTH
CAROLINA AND SOUTHERN VIRGINIA LATE MONDAY THROUGH EARLY
WEDNESDAY. THERE IS A POTENTIAL FOR SNOW AS WELL AS IFR TO MVFR
CONDITIONS.
CONFIDENCE IMPROVES A BIT ON THURSDAY AS WHATEVER TRANSPIRES
MONDAY THROUGH WEDNESDAY...WILL BE OFF THE COAST BY THURSDAY...AND
OUR WEATHER PATTERN WILL BE UNDER THE INFLUENCE OF STRONG
NORTHWEST FLOW AND GENERALLY VFR CONDITIONS. THE EXCEPTION MAY BE
SOME UPSLOPE SNOW SHOWERS ACROSS SOUTHEAST WEST VIRGINIA.
&&
.CLIMATE...
SOME OF THE COLDEST AIR OF THE SEASON WILL AFFECT OUR REGION
THROUGH MONDAY. RECORD LOW TEMPERATURES ARE POSSIBLE AT SOME
LOCATIONS SUNDAY AND MONDAY. HERE ARE THE CURRENT RECORD
LOW TEMPERATURES:
2/15 2/16
BLF 2(1991) -2(1991)
DAN 9(1988) 7(2004)
LWB 8(1991) 1(1991)
LYH 1(1899) 5(1920)
BCB 7(1963) 0(1963)
ROA 6(1916) 4(1920)
IN ADDITION...RECORD LOW MAXIMUM TEMPERATURES ARE POSSIBLE ON
SUNDAY 2/15. HERE ARE THE CURRENT RECORD LOW MAXIMUM TEMPERATURES.
2/15
BLF 14(1968)
DAN 20(1960)
LWB 16(1991)
LYH 18(1920)
BCB 11(1960)
ROA 17(1964)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...HIGH WIND WARNING UNTIL 9 AM EST SUNDAY FOR VAZ009-012>020-
022>024-032>035.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO NOON EST SUNDAY
FOR VAZ007-009>020-022>024-035.
WIND ADVISORY UNTIL 9 AM EST SUNDAY FOR VAZ007-010-011-043>047-
058-059.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR VAZ007-009-
015-020.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO NOON EST SUNDAY
FOR VAZ032>034-043>047-058-059.
NC...HIGH WIND WARNING UNTIL 9 AM EST SUNDAY FOR NCZ001-002-018.
WIND CHILL WARNING FROM 11 PM THIS EVENING TO NOON EST SUNDAY
FOR NCZ001-002-018.
WIND ADVISORY UNTIL 9 AM EST SUNDAY FOR NCZ003>006-019-020.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR NCZ001-018.
WIND CHILL ADVISORY FROM 11 PM THIS EVENING TO NOON EST SUNDAY
FOR NCZ003-019.
WV...WIND CHILL WARNING FROM 11 PM THIS EVENING TO NOON EST SUNDAY
FOR WVZ042>044-507-508.
WIND ADVISORY UNTIL 9 AM EST SUNDAY FOR WVZ042>044-507-508.
WINTER WEATHER ADVISORY UNTIL 5 AM EST SUNDAY FOR WVZ042-043-
507-508.
&&
SYNOPSIS...PM
NEAR TERM...DS
SHORT TERM...PM
LONG TERM...KK
AVIATION...DS/NF
CLIMATE...CFHazardous weather outlook, Feb 14, 3:52 PM EST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EST SAT FEB 14 2015
VAZ032>034-152100-
PATRICK-FRANKLIN-BEDFORD-
352 PM EST SAT FEB 14 2015
...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL ADVISORY.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH BITTERLY COLD TEMPERATURES AND VERY
LOW WIND CHILLS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ002-VAZ012>014-016-017-022>024-035-152100-
ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-ROANOKE-
BOTETOURT-ROCKBRIDGE-AMHERST-
352 PM EST SAT FEB 14 2015
...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH BITTERLY COLD TEMPERATURES AND
DANGEROUSLY LOW WIND CHILLS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ010-011-WVZ044-152100-
BLAND-GILES-MONROE-
352 PM EST SAT FEB 14 2015
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH BITTERLY COLD TEMPERATURES AND
DANGEROUSLY LOW WIND CHILLS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ018-019-152100-
CRAIG-ALLEGHANY VA-
352 PM EST SAT FEB 14 2015
...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH BITTERLY COLD TEMPERATURES AND
DANGEROUSLY LOW WIND CHILLS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ009-020-152100-
SMYTH-BATH-
352 PM EST SAT FEB 14 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH STRONG...GUSTY NORTHWEST
WINDS...BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS
ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
VAZ007-WVZ042-043-507-508-152100-
TAZEWELL-MERCER-SUMMERS-EASTERN GREENBRIER-WESTERN GREENBRIER-
352 PM EST SAT FEB 14 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH STRONG...GUSTY NORTHWEST
WINDS...BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS
ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001-018-VAZ015-152100-
ASHE-WATAUGA-GRAYSON-
352 PM EST SAT FEB 14 2015
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM EST SUNDAY...
...HIGH WIND WARNING IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL WARNING IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND
SOUTHWEST VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
HIGH WIND WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
WIND CHILL WARNING.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH STRONG...GUSTY NORTHWEST WINDS...
BITTERLY COLD TEMPERATURES AND DANGEROUSLY LOW WIND CHILLS ONCE
AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ003-019-VAZ043>047-058-059-152100-
SURRY-WILKES-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
352 PM EST SAT FEB 14 2015
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO NOON EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILL ADVISORY.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY COULD BRING
ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING THIS...ANOTHER
SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED WEDNESDAY AND THURSDAY
WITH BITTERLY COLD TEMPERATURES AND VERY LOW WIND CHILLS ONCE
AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ004>006-020-152100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-
352 PM EST SAT FEB 14 2015
...WIND ADVISORY IN EFFECT UNTIL 9 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA
AND NORTHWEST NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
WIND CHILLS WILL BE AROUND ZERO LATE TONIGHT INTO EARLY SUNDAY
MORNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
IN ADDITION...A WEATHER SYSTEM TRACKING THROUGH THE SOUTHEAST
STATES AND MID-ATLANTIC REGION MONDAY INTO TUESDAY WILL LIKELY
BRING ACCUMULATING SNOWFALL TO THE REGION. FOLLOWING
THIS...ANOTHER SIGNIFICANT SURGE OF ARCTIC AIR IS EXPECTED
WEDNESDAY AND THURSDAY WITH BITTERLY COLD TEMPERATURES AND VERY
LOW WIND CHILLS ONCE AGAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 14, 5:54 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
554 PM EST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM NON-TSTM WND GST 1 NE INGALLS FIELD 37.96N 79.82W
02/14/2015 M60 MPH BATH VA AWOS
&&
EVENT NUMBER RNK1500138
FISHERSpecial weather statement, Feb 14, 6:01 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EST SAT FEB 14 2015
NCZ003-019-VAZ032>035-043-045>047-150015-
SURRY-WILKES-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-
APPOMATTOX-BUCKINGHAM-
INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART...
ROCKY MOUNT...BEDFORD...AMHERST...MARTINSVILLE...LYNCHBURG...
APPOMATTOX
601 PM EST SAT FEB 14 2015
...STRONG GUSTY WINDS AND SNOW SHOWERS IMMINENT...
LOOK OUT FOR AN ABRUPT CHANGE IN WEATHER CONDITIONS THIS
EVENING. THE LEADING EDGE OF MODERATE TO HEAVY SNOW SHOWERS WILL
MOVE THROUGH THE FOOTHILLS OF VIRGINIA NAD NORTH CAROLINA BEFORE
7:00PM. WINDS WILL GUST FROM THE WEST AS HIGH AS 40 MPH AS
TEMPERATURES DROP INTO THE 30S. MODERATE TO HEAVY SNOW SHOWERS AND
GUSTY WINDS WILL REDUCE THE VISIBILITY DOWN TO ONE HALF MILE AT
TIMES. SNOW ACCUMULATIONS ARE EXPECTED TO REMAIN UNDER ONE INCH.
BE CAUTIOUS WHEN TRAVELING THIS EVENING. ALLOW EXTRA TIME TO
REACH YOUR DESTINATION. ROADS MAY BECOME SLIPPERY VERY QUICKLY DUE
TO THE HEAVY RATES OF SNOWFALL.
Local storm report, Feb 14, 6:05 PM EST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
605 PM EST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0504 PM NON-TSTM WND GST 2 NNE BENT CREEK 37.55N 78.82W
02/14/2015 M64 MPH BUCKINGHAM VA TRAINED SPOTTER
NO KNOWN DAMAGE
&&
EVENT NUMBER RNK1500139
AMSLocal storm report, Feb 14, 6:08 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM SNOW 5 NNE BLACKSBURG 37.30N 80.38W
02/14/2015 M0.8 INCH MONTGOMERY VA NWS EMPLOYEE
&&
EVENT NUMBER RNK1500140
FISHERLocal storm report, Feb 14, 6:09 PM EST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
609 PM EST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM SNOW RICHLANDS 37.10N 81.80W
02/14/2015 E1.5 INCH TAZEWELL VA PUBLIC
&&
EVENT NUMBER RNK1500141
FISHERLocal storm report, Feb 14, 6:10 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
610 PM EST SAT FEB 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM SNOW CHECK 37.05N 80.18W
02/14/2015 E0.5 INCH FLOYD VA PUBLIC
&&
EVENT NUMBER RNK1500142
FISHERHigh Wind, Ashe
- When
- February 14, 6:13 PM EST to February 15, 6:00 AM EST
- Where
- Ashe forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.434, -81.500 (the zone’s center; the record gives no point)
The Ashe County 911 Center reported that there were several trees down at various locations throughout the county. A trained spotter measured a wind gust of 62 mph at 3600 feet elevation near West Jefferson.
High Wind, Watauga
- When
- February 14, 7:00 PM EST to February 15, 6:00 AM EST
- Where
- Watauga forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 36.231, -81.696 (the zone’s center; the record gives no point)
The Watuaga County 911 Center reported that several trees were down at various locations throughout the county. The Boone AWOS (KTNB) measured a wind gust of 62 mph at 435 am EST.
High Wind, Alleghany
- When
- February 14, 8:00 PM EST to February 15, 6:00 AM EST
- Where
- Alleghany forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.491, -81.127 (the zone’s center; the record gives no point)
The Alleghany County Fire and Rescue Department reported that there were multiple trees down at various locations throughout the county.
High Wind, Rockingham
- When
- February 14, 11:00 PM EST to February 15, 5:00 AM EST
- Where
- Rockingham forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.396, -79.775 (the zone’s center; the record gives no point)
The Rockingham County Emergency Management Director reported that two trees were down in Reidsville, one at Crescent and Cortland Roads and another at 1500 Cortland Road.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 14, 20152 deaths · 1 event
- Winter Storm in New York, February 14 to 15, 20151 death · $170,000 · 9 events
- Winter Weather in Ohio, February 14, 20151 death · 30 events
- Winter Storm and Winter Weather in Indiana, February 14, 20151 death · 18 events
- Winter Weather in Illinois, February 14, 201512 injured · $300,000 · 1 event
- High Wind and Strong Wind in Virginia, February 14 to 15, 2015$105,000 · 56 kt wind · 16 events
- Winter Storm in Ohio, February 14, 2015$200,000 · 1 event
- High Wind in South Carolina, February 14 to 15, 2015$87,000 · 50 kt wind · 8 events
- Extreme Cold and Cold in West Virginia, February 14 to 16, 201543 events
- High Wind and Strong Wind in Maryland, February 14 to 15, 2015$60,000 · 51 kt wind · 5 events
- Blizzard and Coastal Flood in Massachusetts, February 14 to 16, 2015$10,000 · 50 kt wind · 41 events
- Extreme Cold in Pennsylvania, February 14 to 16, 201536 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563037, 563039, 563036, 563066.